Alert archive / Illinois / Special Weather Statements in 2019

Special Weather Statement, NWS Lincoln, IL

July 3, 2019Macon County, Illinois

NWS Lincoln, IL issued this special weather statement at Jul 3, 2019, 2:21 PM CDT for Macon County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2019, 2:21 PM CDT (19:21 UTC)
Expired
Jul 3, 2019, 3:00 PM CDT
In force
39 min
Issued by
NWS Lincoln, IL

County Macon County, IL

The radar

The Lincoln radar (KILX), 48 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1105 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

559 
WWUS83 KILX 031921
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
221 PM CDT Wed Jul 3 2019
 
ILZ043-044-053-032000-
Macon-Piatt-De Witt-
221 PM CDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIATT...SOUTHEASTERN
DE WITT AND NORTHEASTERN MACON COUNTIES UNTIL 300 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Argenta, or 10 miles northeast of Decatur, moving east at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Decatur, Forsyth, Maroa, Cerro Gordo, Argenta, Oreana, Weldon,
Oakley, Cisco and Milmine.

This includes Interstate 72 between mile markers 141 and 162.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3984 8896 4006 8901 4018 8866 3983 8860
TIME...MOT...LOC 1921Z 259DEG 6KT 3998 8885 

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:11 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 3, 1:11 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
111 PM CDT Wed Jul 3 2019

.SHORT TERM...(This evening through Thursday)
ISSUED AT 107 PM CDT Wed Jul 3 2019

Forecast is stuck on repeat in the near term with hot and humid
conditions continuing along with scattered afternoon and evening
showers and thunderstorms. Outflow boundary from overnight MCS
surged south of the CWA this morning and left a few hours dry,
however, this boundary is beginning to be mixed out with
differential heating due to morning cloud cover now helping to
spur renewed convection early this afternoon. Within the warmer
air across the south and southwest portions of the CWA,
temperatures into the 90s with dew points into the low to mid 70s
are contributing to moderately strong instability. 17Z SPC meso-
analysis indicates that 2500-3000 J/kg MLCAPE has already built
into portions of the CWA with convection now popping along the
instability gradient that stretches from roughly Galesburg to
Lawrenceville. Deep layer shear is very weak over the region,
5-10kt in the 0-6km layer, and will result in pulse storms through
the day with new convection likely in the vicinity of newly formed
outflow boundaries this afternoon. The threat for scattered
thunderstorms will overspread the remainder of the CWA through the
afternoon and evening, then should begin to diminish around and
shortly after sunset this evening. Cannot rule out an isolated
storm or two overnight, but looks to be mainly quiet overnight as
the boundary layer stabilizes and in the absence of any deep layer
shear and synoptic scale ascent.

Much of the same expected again on Thursday as the local area
remains hot, humid, and unstable. Forcing again will be on the
storm and mesoscale and convection will be diurnally favored.
Scattered thunderstorms will continue to be a concern well into
the evening. While it's impossible to pinpoint when and where pop-
up thunderstorms will be through the day, it cannot be ruled out
anywhere in central Illinois at this point either. Deep layer
shear will continue to be weak on Thursday greatly limiting the
severe threat. The primary concerns will be cloud-to-ground
lightning, heavy rain, and locally strong winds that could topple
any temporary structures. If you have plans to be outdoors during
the 4th of July, keep an eye to the sky and be prepared to take
shelter in the event a thunderstorm develops nearby.

&&

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 107 PM CDT Wed Jul 3 2019

Warm and active weather pattern will persist Thursday night
through Saturday. Upper ridge axis will shift to the east coast
late in the week while open flow from the Gulf on the western
periphery of the ridge continues to fuel 70F+ dew points and near
2.0 inch PWats across the local area. Synoptic scale forcing
appears to be fairly benign again Friday, but unstable conditions
will again be in place supporting diurnally favored convection,
especially in the vicinity of any mesoscale features (MCV, outflow
boundaries, etc). On Saturday, upper ridge buckles in response to
an upper low digging across Hudson Bay while the tail end of a
cold front pushes south across the Midwest through the day
supporting additional chances for showers and thunderstorms.

High pressure builds across the Upper Midwest in the wake of the
front with low level north/northeasterly flow helping to moderate
temperatures and dew points across the local Area. Guidance
suggests that we see dew points drop back into the low to mid 60s,
possibly even 50s at times Sunday into at least early Monday.
PoPs will also be tempered in response to the drier air over the
region and Sunday into Monday looks to be the best chance to see a
break from the active stretch of stormy weather.

Any break in precip and the heat and humidity will be short as
surface ridge axis shifts to our east with return flow spreading
moisture back into the region and upper ridge amplifying again
over the mid section of the country bringing back the heat as we
head into midweek. The chance for showers and thunderstorms will
accompany the returning heat and humidity as well.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1210 PM CDT Wed Jul 3 2019

Scattered showers and thunderstorms are expected across the
region once again this afternoon and evening. Expect storms to
redevelop over central Illinois during the early to mid afternoon
hours, then should begin to wane in coverage around and just after
sunset late this evening. Given the expected coverage and low
confidence in specific timing of when storms may occur on station,
latest forecast will continue to only include VCTS mention, but
may need to introduce prevailing or tempo groups for thunderstorms
on station as the forecast details become more clear. Outside of
precip, VFR conditions and south/southwest winds will prevail. The
only other minor concern is for some patchy fog development
Thursday morning.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deubelbeiss
LONG TERM...Deubelbeiss
AVIATION...Deubelbeiss
Hazardous weather outlook, Jul 3, 12:02 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1202 PM CDT Wed Jul 3 2019

ILZ027>031-036-037-040-041-047-049-050-041100-
Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-
Stark-Tazewell-Woodford-
1202 PM CDT Wed Jul 3 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Scattered thunderstorms are expected this afternoon and evening.
While there is not a widespread threat of severe weather, a few of
the storms will be capable of producing brief, damaging winds and
heavy rain.

The heat index is expected to approach 100 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorms will be an ongoing threat through Saturday. While
severe weather is currently not anticipated, the storms will be
capable of producing locally heavy rain.

The heat index is expected to approach 100 degrees both Thursday
and Friday afternoons.

River levels along the Illinois River will continue to slowly
decrease. The river will remain in flood in most areas, but flooding
around Peoria should subside by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

ILZ038-042>046-048-051>057-061>063-041100-
Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-
Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-
Vermilion-
1202 PM CDT Wed Jul 3 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Scattered thunderstorms are expected this afternoon and evening.
While there is not a widespread threat of severe weather, a few of
the storms will be capable of producing brief, damaging winds and
heavy rain.

The heat index is expected to range from 95 to 100 degrees this
afternoon, highest near I-55.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorms will be an ongoing threat through Saturday. While
severe weather is currently not anticipated, the storms will be
capable of producing locally heavy rain.

The heat index is expected to range from 95 to 100 degrees both
Thursday and Friday afternoons, highest near I-55.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

ILZ066>068-071>073-041100-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
1202 PM CDT Wed Jul 3 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TODAY AND TONIGHT...

Scattered thunderstorms are expected this afternoon and evening.
While there is not a widespread threat of severe weather, a few of
the storms will be capable of producing gusty winds and heavy
rain.

The heat index is expected to approach 100 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorms will be an ongoing threat through Saturday evening.
While severe weather is currently not anticipated, the storms
will be capable of producing locally heavy rain.

The heat index is expected to approach 100 degrees both Thursday
and Friday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

HJS

In the hours before

Local storm report, Jul 3, 8:27 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
827 AM CDT WED JUL 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       BLOOMINGTON             40.48N 88.97W
07/03/2019  M2.40 INCH       MCLEAN             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0800 AM     HEAVY RAIN       STANFORD                40.43N 89.22W
07/03/2019  M2.80 INCH       MCLEAN             IL   PUBLIC

&&

25
Local storm report, Jul 3, 10:53 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1053 AM CDT WED JUL 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       2 NNW SHIRLEY           40.44N 89.05W
07/03/2019  M1.22 INCH       MCLEAN             IL   NWS EMPLOYEE

0700 AM     HEAVY RAIN       3 NE BLOOMINGTON        40.51N 88.93W
07/03/2019  M1.80 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL

&&

25
Local storm report, Jul 3, 10:56 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1056 AM CDT WED JUL 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     HEAVY RAIN       BLOOMINGTON AIRPORT     40.48N 88.92W
07/03/2019  M1.16 INCH       MCLEAN             IL   AWOS

            SINCE MIDNIGHT

0155 AM     HEAVY RAIN       1 SSE MINONK            40.89N 89.03W
07/03/2019  M1.19 INCH       WOODFORD           IL   MESONET

            SINCE MIDNIGHT. APRS MESONET

0210 AM     FLOOD            NORMAL                  40.52N 89.00W
07/03/2019                   MCLEAN             IL   911 CALL CENTER

            3 VEHICLES SUBMERGED IN FLOOD WATER. SEVERAL STREETS
            FLOODED.

0430 AM     HEAVY RAIN       NORMAL                  40.52N 89.00W
07/03/2019  M2.00 INCH       MCLEAN             IL   PUBLIC

            RAIN MEASURED AT ILLINOIS STATE UNIVERISTY

0500 AM     HEAVY RAIN       4 NE NORMAL             40.56N 88.95W
07/03/2019  M2.95 INCH       MCLEAN             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0520 AM     HEAVY RAIN       LONDON MILLS            40.71N 90.27W
07/03/2019  M1.50 INCH       FULTON             IL   PUBLIC

            RELAYED BY WMBD-TV

0600 AM     HEAVY RAIN       PEKIN                   40.57N 89.63W
07/03/2019  M1.27 INCH       TAZEWELL           IL   PUBLIC

0700 AM     HEAVY RAIN       1 SSE NORMAL            40.50N 88.99W
07/03/2019  M2.93 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 NE BLOOMINGTON        40.51N 88.93W
07/03/2019  M1.80 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       5 W BLOOMINGTON         40.48N 89.07W
07/03/2019  M2.20 INCH       MCLEAN             IL   PUBLIC

0700 AM     HEAVY RAIN       DELAVAN                 40.37N 89.54W
07/03/2019  M2.60 INCH       TAZEWELL           IL   PUBLIC

            SOUTHEAST OF TOWN

0700 AM     HEAVY RAIN       NORMAL                  40.52N 89.00W
07/03/2019  M3.10 INCH       MCLEAN             IL   PUBLIC

            NORTH SIDE OF TOWN

0700 AM     HEAVY RAIN       TREMONT                 40.53N 89.49W
07/03/2019  M1.50 INCH       TAZEWELL           IL   PUBLIC

0700 AM     HEAVY RAIN       NORMAL                  40.52N 89.00W
07/03/2019  M3.50 INCH       MCLEAN             IL   PUBLIC

            NORTH SIDE OF TOWN

0700 AM     HEAVY RAIN       2 WNW DANVERS           40.54N 89.21W
07/03/2019  M2.67 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       MINIER                  40.43N 89.31W
07/03/2019  M2.90 INCH       TAZEWELL           IL   PUBLIC

0700 AM     HEAVY RAIN       BLOOMINGTON             40.48N 88.97W
07/03/2019  M1.80 INCH       MCLEAN             IL   PUBLIC

            SOUTH SIDE OF TOWN

0800 AM     HEAVY RAIN       BLOOMINGTON             40.48N 88.97W
07/03/2019  M2.40 INCH       MCLEAN             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0800 AM     HEAVY RAIN       STANFORD                40.43N 89.22W
07/03/2019  M2.80 INCH       MCLEAN             IL   PUBLIC

0900 AM     HEAVY RAIN       2 NNW SHIRLEY           40.44N 89.05W
07/03/2019  M1.22 INCH       MCLEAN             IL   NWS EMPLOYEE

&&

25
Special weather statement, Jul 3, 2:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Lincoln IL
206 PM CDT Wed Jul 3 2019

ILZ056-057-062-063-031945-
Coles-Clark-Cumberland-Edgar-
206 PM CDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLES...SOUTHWESTERN
EDGAR...NORTHWESTERN CLARK AND NORTHEASTERN CUMBERLAND COUNTIES UNTIL
245 PM CDT...

At 205 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kansas, or 13 miles east of Charleston, moving southeast at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Charleston, Paris, Marshall, Martinsville, Kansas, Ashmore,
Westfield, Clarksville, Rardin, Hutton, Fox Ridge State Park, Bushton
and Bell Ridge.

This includes Interstate 70 between mile markers 135 and 145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3937 8817 3964 8815 3964 8766 3935 8771
TIME...MOT...LOC 1905Z 300DEG 8KT 3953 8793

Deubelbeiss
Special weather statement, Jul 3, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
221 PM CDT Wed Jul 3 2019

ILZ043-044-053-032000-
Macon-Piatt-De Witt-
221 PM CDT Wed Jul 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIATT...SOUTHEASTERN
DE WITT AND NORTHEASTERN MACON COUNTIES UNTIL 300 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Argenta, or 10 miles northeast of Decatur, moving east at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Decatur, Forsyth, Maroa, Cerro Gordo, Argenta, Oreana, Weldon,
Oakley, Cisco and Milmine.

This includes Interstate 72 between mile markers 141 and 162.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3984 8896 4006 8901 4018 8866 3983 8860
TIME...MOT...LOC 1921Z 259DEG 6KT 3998 8885

Deubelbeiss

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 1:58 AM CDTAreal Flood AdvisoryILXMcLean, Tazewell2 hr
Jul 3, 1:09 PM CDTAreal Flood AdvisoryILXSangamon3 hr
Jul 3, 2:06 PM CDTSpecial Weather StatementILXClark39 min
Jul 3, 2:45 PM CDTSpecial Weather StatementILXDeWitt30 min
Jul 3, 3:03 PM CDTSpecial Weather StatementILXDouglas27 min
Jul 3, 3:09 PM CDTSpecial Weather StatementILXShelby36 min
Jul 3, 3:23 PM CDTSpecial Weather StatementILXKnox37 min
Jul 3, 3:47 PM CDTSpecial Weather StatementILXChampaign28 min
Jul 3, 4:04 PM CDTSpecial Weather StatementILXStark26 min
Jul 3, 4:24 PM CDTSpecial Weather StatementILXRichland36 min
Jul 3, 4:54 PM CDTSpecial Weather StatementILXClay36 min
Jul 3, 5:04 PM CDTAreal Flood AdvisoryILXClay3 hr
Jul 3, 5:14 PM CDTSpecial Weather StatementILXWoodford31 min
Jul 3, 5:22 PM CDTFlash Flood WarningILXClay, Effingham, Jasper, Richland4 hr
Jul 3, 5:39 PM CDTAreal Flood AdvisoryILXMarshall, Woodford3 hr

Nearby

Special Weather Statements in Illinois, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.